On Antimagic Labeling of Odd Regular Graphs

  • Tao-Ming Wang
  • Guang-Hui Zhang
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 7643)


An antimagic labeling of a finite simple undirected graph with q edges is a bijection from the set of edges to the set of integers {1, 2, ⋯ , q} such that the vertex sums are pairwise distinct, where the vertex sum at vertex u is the sum of labels of all edges incident to such vertex. A graph is called antimagic if it admits an antimagic labeling. It was conjectured by N. Hartsfield and G. Ringel in 1990 that all connected graphs besides K 2 are antimagic. Another weaker version of the conjecture is every regular graph is antimagic except K 2. Both conjectures remain unsettled so far. In this article, certain classes of regular graphs of odd degree with particular type of perfect matchings are shown to be antimagic. As a byproduct, all generalized Petersen graphs and some subclass of Cayley graphs of ℤ n are antimagic.


antimagic labeling regular graph perfect matching 2-factor generalized Petersen graph Cayley graph circulant graph 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Alon, N., Kaplan, G., Lev, A., Roditty, Y., Yuster, R.: Dense graphs are antimagic. Journal of Graph Theory 47(4), 297–309 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Miller, M., Bača, M.: Antimagic valuations of generalized Petersen graphs. Australasian Journal of Combinatorics 22, 135–139 (2000)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Bača, M., Jendrol, S., Miller, M., Ryan, J.: Antimagic Labelings of Generalized Petersen Graphs That Are Plane. Ars Combinatoria (2004)Google Scholar
  4. 4.
    Barrus, M.D.: Antimagic labeling and canonical decomposition of graphs. Information Processing Letters 110(7), 261–263 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Cheng, Y.: A new class of antimagic Cartesian product graphs. Discrete Mathematics 308(24), 6441–6448 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Cheng, Y.: Lattice grids and prisms are antimagic. Theoretical Computer Science 374(1V3), 66–73 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Cranston, D.: Regular bipartite graphs are antimagic. Journal of Graph Theory 60(3), 173–182 (2009)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Gallian, J.A.: A dynamic survey of graph labeling. The Electronic Journal of Combinatorics DS6, 1–79 (2001)Google Scholar
  9. 9.
    Hartsfield, N., Ringel, G.: Pearls in Graph Theory, pp. 108–109. Academic Press, Inc., Boston (1990) (Revised version 1994)zbMATHGoogle Scholar
  10. 10.
    Hefetz, D.: Anti-magic graphs via the combinatorial nullstellensatz. Journal of Graph Theory 50(4), 263–272 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Huang, P.Y., Wong, T.L., Zhu, X.: Weighted-1-antimagic graphs of prime power order. To appear in Discrete Mathematics (2011)Google Scholar
  12. 12.
    Lee, M., Lin, C., Tsai, W.: On Antimagic Labeling For Power of Cycles. Ars Combinatoria 98, 161–165 (2011)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Petersen, J.: Die Theorie der regularen graphs. Acta Mathematica (15), 193–220 (1891)Google Scholar
  14. 14.
    Stewart, B.M.: Magic graphs. Canadian Journal of Mathematics 18, 1031–1059 (1966)zbMATHCrossRefGoogle Scholar
  15. 15.
    Wang, T.-M.: Toroidal Grids Are Anti-magic. In: Wang, L. (ed.) COCOON 2005. LNCS, vol. 3595, pp. 671–679. Springer, Heidelberg (2005)CrossRefGoogle Scholar
  16. 16.
    Wang, T.M., Hsiao, C.C.: On Antimagic Labeling for Graph Products. Discrete Mathematics 308, 3624–3633 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Wong, T.L., Zhu, X.: Antimagic labelling of vertex weighted graphs. To appear in Journal of Graph Theory (2011)Google Scholar
  18. 18.
    Zhang, Y., Sun, X.: The antimagicness of the Cartesian product of graphs. Theoretical Computer Science 410, 727–735 (2009)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • Tao-Ming Wang
    • 1
  • Guang-Hui Zhang
    • 1
  1. 1.Department of Applied MathematicsTunghai UniversityTaichungTaiwan, R.O.C

Personalised recommendations